Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diabetic and had heart surgery. Took some wrong insulin and experiencing sweating and skin clammy. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
My father-in-law is a diabetic and has had heart surgery. The first of the week he got his insulin mixed up and took the wrong one. For the past few days after he wakes in the morning he has been breaking out in a sweat and his skin is clammy. Does this have something to do with taking wrong insulin or could it be something else? I checked his BP yesterday morning after the sweats were gone and it was 144/74. This morning I checked while he was having sweats and it was 111/82. He is 83.
Posted Fri, 26 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 31 minutes later
Hi friend,
Welcome to Health Care Magic

Take your father-in-law to his doctor!

It is about a week – so it is unlikely to have anything to do with the ‘wrong insulin’

1)     the blood sugar could be low at morning time / or it could have been lower in the night leading to a reactive overshoot in the morning (Somogyi / XXXXXXX phenomenon)
2)     It may be atypical angina -

He must be seen by his doctor –
- His sugar needs to be tested several times / especially during the episodes and in night...
- He needs a HOLTER (24 to 48 hour ambulatory monitoring) to detect silent (no symptom) ischemia and/or arrhythmia (irregular beats)
if a routine ECG does not show, thallium stress ECG may have to be done

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor